Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 17, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 29, 2011, 6:23 PM EDT for Collier County, Hendry County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2011, 6:23 PM EDT (22:23 UTC)
- Expired
- Apr 29, 2011, 6:50 PM EDT
- In force
- 27 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Collier County, FL, Hendry County, FL
The radar
The Miami radar (KAMX), 140 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1633 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
573 WUUS52 KMFL 292223 SVRMFL FLC021-051-292315- /O.NEW.KMFL.SV.W.0017.110429T2223Z-110429T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 623 PM EDT FRI APR 29 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL HENDRY COUNTY IN SOUTH FLORIDA. NORTH CENTRAL COLLIER COUNTY IN SOUTH FLORIDA. * UNTIL 715 PM EDT * AT 618 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHEAST OF IMMOKALEE. THIS STORM WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... IMMOKALEE... AND SURROUNDING COMMUNITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. && LAT...LON 2660 8150 2655 8120 2630 8131 2640 8158 TIME...MOT...LOC 2223Z 303DEG 2KT 2646 8140 $$ TINGLER
1 follow-up statement
649 WWUS52 KMFL 292250 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 650 PM EDT FRI APR 29 2011 FLC021-051-292300- /O.CAN.KMFL.SV.W.0017.000000T0000Z-110429T2315Z/ HENDRY FL-COLLIER FL- 650 PM EDT FRI APR 29 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COLLIER AND WEST CENTRAL HENDRY COUNTIES IS CANCELLED... THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2660 8150 2655 8120 2630 8131 2640 8158 TIME...MOT...LOC 2250Z 303DEG 2KT 2645 8139 $$ TINGLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:09 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 29, 3:09 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 309 PM EDT FRI APR 29 2011 .DISCUSSION... THE EAST COAST SEA BREEZE HAS BEGUN TO PENETRATE INLAND AND DOPPLER RADAR INDICATES THAT SHOWERS STARTED TO DEVELOP AT 1 PM EDT ALONG IT FROM NORTHERN PALM BEACH SOUTH THROUGH BROWARD SOUTH TO SOUTHERN MIAMI-DADE. THIS CONVECTION PATTERN IS FOLLOWING VERY CLOSELY THE RUC SOLUTION WHICH INDICATED THAT THE PREVIOUS LINE NORTH OF OUR CWA WOULD DISSIPATE WITH THE MAIN FOCUS BEING THE CONVECTION INITIATION OVER THE CENTRAL/EASTERN PORTIONS OF SOUTH FLORIDA. SOME OF THESE STORMS DEVELOPED IN ABOUT 20 MINUTES. THE LACK OF ORGANIZED LOW LEVEL SHEAR IS MAKING IT DIFFICULT AT THE PRESENT TIME FOR THE SHOWERS TO PERSIST MUCH BEYOND THE INITIAL CONVERGENCE PUSH PROVIDED BY THE SEA-BREEZE. OTHER SHOWERS DEVELOPED IN ABOUT 30 MINUTES OFF OF NORTHERN PALM BEACH COUNTY AND INTENSIFIED QUICKLY AS THEY ENTERED THE GULF STREAM ENVIRONMENT. PENNY SIZE HAIL WAS OBSERVED AROUND 250 PM SOUTH OF 75 IN CENTRAL EASTERN BROWARD COUNTY. THE HIGH RESOLUTION SHORT TERM MODELS SUGGEST THAT THE MOST LIKELY AREA FOR STRONG THUNDERSTORMS TO DEVELOP IS OVER NORTH MIAMI-DADE, BROWARD, AND PALM BEACH COUNTY...WHERE THE LIFTING OF THE FRONT WILL MEET THE SEA-BREEZE AND RESPECTIVE OUTFLOW BOUNDARIES FROM THE PREVIOUS CONVECTION THAT STARTED AROUND 1 PM. THE UPPER LEVEL DYNAMICS ARE NOT VERY FAVORABLE AS THE STRONGER UPPER LEVEL DIVERGENCE IS LIFTING OUT OF THE AREA TOWARD THE NORTHEAST. HOWEVER...THE PUSH OF THE SEA BREEZE COMBINED WITH THE N-NE WINDS FROM THE FRONT COULD ENHANCE THE LOW LEVEL HELICITY AND ALLOW FOR LONGER-LIVED CONVECTION THAN THE ONE CURRENTLY OBSERVED. THE REST OF THE FORECAST REASONING IS ALMOST IDENTICAL TO THE PREVIOUS ONE. A MID LEVEL RIDGE BUILDS BETWEEN SUNDAY AND TUESDAY WITH THE WINDS BEGINNING TO TURN EASTERLY BY MONDAY. ON WEDNESDAY SOUTHEASTERLY WINDS WILL DOMINATE AHEAD OF ANOTHER WEAK FRONT FORECAST TO BRING A FEW SHOWERS WEDNESDAY EVENING INTO THURSDAY. && .MARINE... THE SHORT TERM CONCERN IS GUSTY WINDS TO 35 MILES PER HOUR, HEAVY DOWNPOURS, AND LIGHTNING AS THE COLD FRONT CONTINUES TO PUSH SOUTHWARD INTO OUR AREA THIS AFTERNOON/EVENING. THE WINDS WILL BE SOUTHWEST TODAY BEFORE SWINGING TO AN EASTERLY DIRECTION THIS WEEKEND OVER THE CWA WATERS. THE SPEEDS WILL BE 5 TO 10 MPH TODAY BEFORE INCREASING TO 15 TO 20 KNOTS LATE SATURDAY INTO SUNDAY FOR MOST OF THE CWA WATERS, EXCEPT FOR THE NEAR-SHORE GULF WATERS WHERE THEY WILL BE IN THE 10 TO 15 KNOT RANGE FOR THIS WEEKEND. THE SEAS WILL ALSO REMAIN BELOW 6 FEET TODAY INTO THIS WEEKEND OVER BOTH THE ATLANTIC AND GULF WATERS OF SOUTH FLORIDA. THEREFORE...BOATING CONDITIONS SHOULD BE GOOD TODAY INTO THIS WEEKEND OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS THAT DO DEVELOP TODAY. && .AVIATION...(ISSUED AT 137 PM EDT FRI APR 29 2011) BELIEVE SHWRS/TSTMS SHOULD START TO DEVELOP SOON ALONG EASTERN AREAS WITH FEW TSTMS GETTING CLOSER TO THE TERMINALS FROM AS EARLY AS 18Z. WL KEEP A TEMPO GROUP FOR ALL THE EASTERN TERMINALS AT LEAST THROUGH 21-22Z AFTER WHICH TIME MOST GUIDANCE INDICATE THAT MOST SHWRS/TSTMS SHOULD MOVE OFFSHORE. NEVERTHELESS...WL KEEP VCSH/VCTS THROUGH EVENING. SFC WINDS FORECAST QUITE MORE DIFFICULT AS SOME OF THE GUIDANCE INDICATE A SFC THERMAL LOW DEVELOPING AS THE FRONT MOVES THROUGH AND SFC WINDS OVER THE ERN TERMINALS SHIFTING FROM SW TO SE AND THEN FINALLY EAST OVERNIGHT. OVER KAPF...WIND FORECAST MUCH EASIER WITH WINDS STARTING FROM SW BUT SHIFTING TO NW AFTER FRONT PASSAGE LATER THIS AFTERNOON AND NE-E OVERNIGHT AND SATURDAY MORNING. && .FIRE WEATHER... THE WIND SHIFT THAT WILL BE EXPERIENCED THIS EVENING AROUND 7-8 PM WILL BRING NORTHEASTERLY WINDS TO THE SLOPE FIRE STILL IN PROGRESS. A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE IN THE AREA WHICH COULD TRIGGER ADDITIONAL CLOUD TO GROUND LIGHTNING STRIKES IN THE AREA. A GRADUAL DECREASE IN RELATIVE HUMIDITY IS FORECAST FROM SATURDAY THROUGH TUESDAY WHICH WILL BRING DRIER CONDITIONS TO GLADES, HENDRY, AND COLLIER COUNTY DURING THE AFTERNOON AND EVENING HOURS. RIGHT NOW THE FORECAST DOES NOT BRING THE RELATIVE HUMIDITY BELOW 35 PERCENT BUT THE CONDITIONS NEED TO BE MONITORED SINCE BOUNDARY LAYER ENTRAINMENT COULD BRING THE RH DOWN A LITTLE MORE. && .PREV DISCUSSION... /ISSUED 137 PM EDT FRI APR 29 2011/ AVIATION...BELIEVE SHWRS/TSTMS SHOULD START TO DEVELOP SOON ALONG EASTERN AREAS WITH FEW TSTMS GETTING CLOSER TO THE TERMINALS FROM AS EARLY AS 18Z. WL KEEP A TEMPO GROUP FOR ALL THE EASTERN TERMINALS AT LEAST THROUGH 21-22Z AFTER WHICH TIME MOST GUIDANCE INDICATE THAT MOST SHWRS/TSTMS SHOULD MOVE OFFSHORE. NEVERTHELESS...WL KEEP VCSH/VCTS THROUGH EVENING. SFC WINDS FORECAST QUITE MORE DIFFICULT AS SOME OF THE GUIDANCE INDICATE A SFC THERMAL LOW DEVELOPING AS THE FRONT MOVES THROUGH AND SFC WINDS OVER THE ERN TERMINALS SHIFTING FROM SW TO SE AND THEN FINALLY EAST OVERNIGHT. OVER KAPF...WIND FORECAST MUCH EASIER WITH WINDS STARTING FROM SW BUT SHIFTING TO NW AFTER FRONT PASSAGE LATER THIS AFTERNOON AND NE-E OVERNIGHT AND SATURDAY MORNING. PREV DISCUSSION... /ISSUED 919 AM EDT FRI APR 29 2011/ UPDATE... THE MAIN FOCUS FOR TODAY IS THE POSSIBILITY OF STRONG STORMS OVER AND AROUND LAKE OKEECHOBEE. THE MID LEVEL FLOW IN THE REGION IS WITHIN 30 TO 35 KTS AND MID LEVEL LAPSE RATES BETWEEN 6.5 AND 6.8 C PER KM. THE MAIN THREAT, AS DESCRIBED BY SPC COULD BE SOME PULSE-TYPE MULTICELL STORMS WITH ISOLATED DAMAGING WINDS AND LARGE HAIL. CALCULATIONS USING BUFKIT FOR FORECAST SOUNDINGS FOR THIS AFTERNOON/EVENING INDICATE THAT THE VERTICAL WIND SHEAR WILL REMAIN MARGINAL, AND WITH THE LOW LEVEL VERTICAL WIND SHEAR STAYING WEAK RELATIVE TO THE COOL POOL...STRONG CELL REGENERATION ALONG THE GUST FRONT WILL BE LIMITED. THE ACTIVITY WILL PEAK LATE AFTERNOON AND EARLY EVENING BEFORE DIMINISHING AFTER DARK. FORECAST SOUNDINGS SHOW CAPE VALUES ABOVE 2000 J/KG AND TOTAL SHEAR AT BEST AROUND 30 KTS. SOME SPOTS COULD SEE HIGHER CAPE VALUES. CELL SPLITTING COULD OCCUR...HOWEVER, THE MARGINAL VERTICAL SHEAR WILL LEAD TO RELATIVELY SHORT-LIVED CELLS. THE ESTIMATED POTENTIAL OF THE MAGNITUDE OF THE DOWNDRAFT IS AROUND 40 KNOTS. WITH THE PRESENCE OF SOUTHWESTERLY WINDS THE WEST COAST SEA BREEZE IS FORECAST TO MAKE MORE PROGRESS THAN THE EAST COAST ONE. FORECAST SOUNDINGS INDICATE A STORM MOTION FROM THE WEST...WHICH COULD MOVE INTO THE METRO AREAS SOME OF THE ISOLATED STRONG THUNDERSTORMS THAT FORM IN THE INTERIOR. IF CELL SPLIT OCCURS, THIS WILL ALLOW FOR THE CELL PROPAGATING TO THE SOUTHEAST TO MOVE TOWARD THE SOUTHERN METRO AREAS. THE ONLY UPDATE TO THE FORECAST WAS THE INCLUSION OF A SLIGHT RISK OF WEAK TORNADOES AND WATERSPOUTS, ESPECIALLY OVER PALM BEACH COUNTY AND THE ADJACENT COASTAL WATERS. THE CONDITIONS ARE MARGINAL...BUT IF THE EAST COAST SEA BREEZE INTERACTS WITH THE SOUTHWESTERLY FLOW IT COULD GENERATE A SOME LOW LEVEL SPIN NEAR THE COASTLINE... AND OVER THE COASTAL WATERS. THESE WEAK TORNADOES AND WATERSPOUTS HAVE BEEN OBSERVED WITH MARGINAL EPISODES IN THE PAST. THE FORECAST REASONING FOR THE REST OF THE WEEK CONTINUES THE SAME. THE WARMEST DAYTIME TEMPERATURES SHIFT TO THE WESTERN PORTIONS OF THE CWA FOR SATURDAY AS THE WINDS ARE FORECAST TO TURN FROM THE NE AFTER THE FRONT CLEARS THE FLORIDA PENINSULA LATER THIS EVENING. PREV DISCUSSION... /ISSUED 720 AM EDT FRI APR 29 2011/ AVIATION...CLOUDS AHEAD OF COLD FRONT BEGINNING TO ENTER SOUTH FLORIDA PENINSULA THIS MORNING, BUT MOST OF THESE ARE IN VFR CATEGORY, THEREFORE NO SIGNIFICANT CEILINGS AND VSBYS EXPECTED IN SHORT TERM. CONVECTION EXPECTED TO DEVELOP OVER SOUTH FLORIDA AFT 16Z WITH MOST STORMS OVER INTERIOR AND EASTERN SECTIONS. WENT WITH TEMPO TSRA AT PBI AND FLL AREA SITES AS GREATEST CONCENTRATION OF TSTMS SHOULD BE NEAR THESE AREAS, HOWEVER TSRA CAN'T BE RULED OUT IN MIA AREA EITHER. KAPF IS THE LEAST LIKELY TO SEE TSRA THIS AFTERNOON, BUT STILL A POSSIBILITY AS STORMS DEVELOP JUST INLAND. WIND SHIFTS TO NE TONIGHT BEHIND WEAKENING COLD FRONT WITH VCSH LINGERING AT EAST COAST SITES. PREV DISCUSSION... /ISSUED 403 AM EDT FRI APR 29 2011/ SOME STRONG STORMS NORTHEAST AREAS OF SOUTH FLORIDA TODAY... DRY WEATHER OVER SOUTH FLORIDA THIS WEEKEND... DISCUSSION... A COLD FRONT LOCATED OVER NORTH FLORIDA EARLY THIS MORNING WILL CONTINUE TO MOVE TO THE SOUTH AND BE LOCATED OVER SOUTH FLORIDA BY THIS EVENING. THE STEERING FLOW AHEAD OF THE FRONT WILL BE FROM THE SOUTHWEST OVER THE CWA. THIS WILL ALLOW FOR THE WEST COAST SEA BREEZE TO PUSH ACROSS THE CWA TODAY WHILE KEEPING THE EAST COAST SEA BREEZE OVER THE EAST COAST METRO AREAS. SO THE FOCUS FOR SHOWERS AND THUNDERSTORMS TODAY WILL BE OVER THE INTERIOR AND EAST COAST METRO AREAS WITH THE HIGHEST POPS OVER THE NORTHEAST INTERIOR AREAS. THEREFORE...THE POPS WILL BE RAISE TO HIGH END CHANCE FOR THE EAST COAST METRO AREAS WITH LIKELY POPS OVER THE NORTHEAST INTERIOR AREAS FOR THIS AFTERNOON. REST OF THE CWA WILL SEE SCATTERED POPS FOR TODAY. THE MID TO UPPER LEVEL OF THE ATMOSPHERE OVER SOUTH FLORIDA WILL REMAIN COLD (-10C TO -11C)...AS THE SURFACE TEMPERATURES WILL BE IN THE LOWER TO MID 90S. THIS WILL ALLOW FOR SOME OF THE STORMS THIS AFTERNOON TO BECOME STRONG ESPECIALLY OVER THE NORTHEAST AREAS OF THE CWA WHERE THE SEA BREEZES AND LAKE BREEZE COLLIDE. THE PRIMARY IMPACTS FROM THE STRONG STORMS WILL BE HEAVY RAINFALL...GUSTY WINDS...AND LARGE HAIL. SO WILL MENTION THIS IN THE MORNING HWO PACKAGE. THE FRONT WILL CONTINUE TO PUSH THROUGH SOUTH FLORIDA THIS EVENING AND WASH OUT OVER THE FLORIDA KEYS LATE TONIGHT INTO SATURDAY. SO THE SHOWERS AND THUNDERSTORMS SHOULD DISSIPATE OVER THE CWA THIS EVENING AS THE HEATING OF THE DAY IS LOST. THEREFORE...SCATTERED POPS WILL CONTINUE FOR THE EAST COAST METRO AREAS FOR THIS EVENING BEFORE GOING DRY FOR THE OVERNIGHT HOURS FRIDAY. FOR REST OF THE CWA...THE INTERIOR AREAS WILL HAVE A SLIGHT CHANCE OF POPS FOR THE EVENING HOURS WHILE THE WEST COAST METRO AREAS WILL REMAIN DRY FOR FRIDAY NIGHT. HIGH PRESSURE WILL THEN BUILD INTO SOUTH FLORIDA FROM THE NORTH FOR THE WEEKEND ALLOWING FOR EASTERLY WINDS OVER THE CWA. THIS WILL KEEP MOST OF SOUTH FLORIDA DRY THIS WEEKEND WITH ONLY A COUPLE OF ISOLATED SHOWERS FOR THE EAST COAST METRO AREAS. DUE TO THE SMALL COVERAGE OF THE SHOWERS FOR THE EAST COAST METRO AREAS THIS WEEKEND...PLAN ON ONLY HAVING A SLIGHT 10 POPS AT THIS TIME FOR THE EAST COAST METRO AREAS. THE WINDS WILL ALSO BECOME BREEZY OVER THE EAST COAST METRO AREAS THIS WEEKEND. THIS WILL LEAD TO AN ELEVATED RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA FOR THIS WEEKEND. EXTENDED FORECAST... THE HIGH WILL REMAIN OVER THE FLORIDA PENINSULA EARLY NEXT WEEK BEFORE MOVING EAST INTO THE ATLANTIC WATERS BY MIDDLE OF NEXT WEEK. THIS WILL ALLOW FOR ANOTHER COLD FRONT TO WORK INTO SOUTH FLORIDA FROM THE NORTH FOR LATE NEXT WEEK. SO WILL CONTINUE THE DRY WEATHER FOR EARLY NEXT WEEK WITH THE SLIGHT CHANCE OF SHOWERS FOR THE MIDDLE TO END OF NEXT WEEK OVER THE CWA. MARINE... THE WINDS WILL BE SOUTHWEST TODAY BEFORE SWINGING TO A EASTERLY DIRECTION THIS WEEKEND OVER THE CWA WATERS. THE SPEEDS WILL BE 5 TO 10 MPH TODAY BEFORE INCREASING TO 15 TO 20 KNOTS LATE SATURDAY INTO SUNDAY FOR MOST OF THE CWA WATERS, EXCEPT FOR THE NEAR-SHORE GULF WATERS WHERE THEY WILL BE IN THE 10 TO 15 KNOT RANGE FOR THIS WEEKEND. THE SEAS WILL ALSO REMAIN BELOW 6 FEET TODAY INTO THIS WEEKEND OVER BOTH THE ATLANTIC AND GULF WATERS OF SOUTH FLORIDA. THEREFORE...BOATING CONDITIONS SHOULD BE GOOD TODAY INTO THIS WEEKEND OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS THAT DO DEVELOP TODAY. FIRE WEATHER... THE RELATIVE HUMIDITIES TODAY WILL REMAIN WELL ABOVE THE 35 PERCENT CRITICAL VALUE DUE TO THE TROPICAL MOISTURE OVER THE CWA. THE RELATIVE HUMIDITIES ON SATURDAY WILL ABLE TO FALL INTO THE MID 30S FOR COUPLE OF HOURS OVER THE NORTHWEST INTERIOR AREAS WITH 40S OVER REST OF THE CWA...AS DRY AIR WORKS TO THE AREA FROM THE NORTH BEHIND THE COLD FRONT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 82 74 84 / 30 10 10 10 FORT LAUDERDALE 75 85 76 85 / 30 10 10 10 MIAMI 74 86 74 85 / 30 10 10 10 NAPLES 70 90 69 90 / 10 10 - 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...71/JE AVIATION/RADAR/FIRE...47/RGH
Hazardous weather outlook, Apr 29, 4:01 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 401 PM EDT FRI APR 29 2011 FLZ063-066>075-168-172>174-302015- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 401 PM EDT FRI APR 29 2011 ...STRONG STORMS POSSIBLE FROM LAKE OKEECHOBEE TO THE COASTAL AREAS INCLUDING THE MIAMI METRO AREAS... ...ISOLATED WEAK TORNADOES OR WATERSPOUTS PALM BEACH AND BROWARD AND ADJACENT WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EARLY EVENING OVER MOST OF SOUTH FLORIDA. THE MOST CONCENTRATED AREA OF STORMS IS EXPECTED TO BE OVER THE EASTERN HALF OF THE FLORIDA PENINSULA FROM LAKE THE OKEECHOBEE REGION TO THE COASTLINE, WITH LESS COVERAGE ALONG THE GULF COAST. WIND: GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING, EXCEPT POSSIBLY UP TO 60 MPH AROUND LAKE OKEECHOBEE AND PALM BEACH COUNTY. TORNADOES: WEAK TORNADOES OR WATERSPOUTS ARE POSSIBLE IN THE STRONGEST STORMS THIS AFTERNOON OVER PALM BEACH AND BROWARD COUNTIES AND THE ADJACENT COASTAL WATERS. HAIL: LARGE HAIL IS POSSIBLE IN THE STRONGEST STORMS THIS AFTERNOON AND EARLY EVENING AROUND LAKE OKEECHOBEE AND PALM BEACH COUNTY, WITH SMALL HAIL A POSSIBILITY ELSEWHERE. VISIBILITY: REDUCED VISIBILITIES IN FOG AND SMOKE ARE POSSIBLE OVER GLADES, HENDRY AND INLAND SECTIONS OF COLLIER COUNTY EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE RISK OF RIP CURRENTS WILL SIGNIFICANTLY INCREASE ALONG THE ATLANTIC BEACHES THIS WEEKEND INTO EARLY NEXT WEEK AS EASTERLY WINDS INCREASE TO 15 TO 20 MPH. AS THE EASTERLY WINDS INCREASE OVER SOUTH FLORIDA BEGINNING ON SATURDAY, THIS COULD PRESENT A PROBLEM WITH THE FIRE IN THE GOLDEN GATE ESTATES AREA. IF THE FIRE IS NOT CONTAINED BY THE TIME THE WINDS INCREASE OUT OF THE EAST THIS WEEKEND, IT COULD RESULT IN EVACUATIONS ORDERS FOR A FEW OF THE SURROUNDING COMMUNITIES WEST OF THE FIRE. RESIDENTS IN THAT AREA ARE ADVISED TO REMAIN ON THE ALERT AND STAY TUNED WITH INFORMATION COMING FROM THE LOCAL AUTHORITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Apr 29, 5:25 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
525 PM EDT FRI APR 29 2011
FLZ066-067-070-071-292230-
HENDRY FL-INLAND PALM BEACH COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND BROWARD COUNTY FL-
525 PM EDT FRI APR 29 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN BROWARD COUNTY
SOUTHWESTERN PALM BEACH COUNTY
SOUTHERN HENDRY COUNTY
NORTHEASTERN COLLIER COUNTY
* UNTIL 630 PM EDT
* AT 520 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM IMMOKALEE
TO 4 MILES NORTHWEST OF BIG CYPRESS SEMINOLE INDIAN RESERVATION TO
12 MILES SOUTHEAST OF HOLEY LAND WILDLIFE MANAGEMENT AREA...AND
MOVING SOUTHEAST AT 15 MPH.
* THE LINE OF STORMS WILL AFFECT...
BIG CYPRESS SEMINOLE INDIAN RESERVATION...
AVE MARIA...
HENDRY CORRECTIONAL I/A/P...
MICCOSUKEE SERVICE PLAZA...
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
AND SURROUNDING AREAS.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2657 8154 2640 8047 2620 8050 2599 8088
2630 8153
TIME...MOT...LOC 2125Z 311DEG 14KT 2642 8138 2631 8101
2632 8056
TINGLERSpecial weather statement, Apr 29, 5:38 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
538 PM EDT FRI APR 29 2011
FLZ067-068-071-072-168-292200-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-
538 PM EDT FRI APR 29 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL BROWARD COUNTY
SOUTHEASTERN PALM BEACH COUNTY
* UNTIL 600 PM EDT
* AT 533 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF
PARKLAND TO 4 MILES SOUTHEAST OF OCEAN RIDGE...AND MOVING NORTH AT
10 MPH.
* THE LINE OF STORMS WILL AFFECT...
DELRAY BEACH...
VILLAGE OF GOLF...
OCEAN RIDGE...
AND SURROUNDING COMMUNITIES.
FUNNEL CLOUDS HAVE BEEN REPORTED IN THIS AREA AND MORE MAY OCCUR AS
THE OUTFLOW BOUNDARY TRAVELS NORTHWARD. GUSTY WINDS TO AROUND 30
MPH, HEAVY RAINFALL, AND OCCASIONAL LIGHTNING STRIKES WILL ALSO
OCCUR.
LAT...LON 2654 8004 2649 8005 2645 8005 2643 8006
2639 8006 2638 8007 2635 8007 2624 8050
2653 8047 2665 8003 2655 8003
TIME...MOT...LOC 2137Z 184DEG 7KT 2638 8039 2648 8002
TINGLERLocal storm report, Apr 29, 5:41 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
541 PM EDT FRI APR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM FUNNEL CLOUD 5 NW BOCA RATON 26.41N 80.16W
04/29/2011 PALM BEACH FL AIRPLANE PILOT
A PILOT REPORTED SEVERAL FUNNEL CLOUDS ABOUT 4 TO 5
NAUTICAL MILES WEST OF THE INTERSECTION OF I-95 AND
YAMATO ROAD.
&&
ROSSSpecial weather statement, Apr 29, 6:04 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 604 PM EDT FRI APR 29 2011 FLZ071>073-292300- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-INLAND MIAMI-DADE FL- 604 PM EDT FRI APR 29 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BROWARD COUNTY NORTHWESTERN MIAMI-DADE COUNTY * UNTIL 700 PM EDT * AT 600 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES SOUTH OF INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...AND MOVING SOUTH AT 10 MPH. * THE STORM WILL AFFECT... INTERSECTION U.S. 27 PINES BLVD... INTERSECTION KROME AND U.S. 27... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 40 T0 50 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2583 8039 2581 8087 2609 8086 2610 8040 TIME...MOT...LOC 2204Z 354DEG 10KT 2602 8067 TINGLER
Local storm report, Apr 29, 6:17 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
617 PM EDT FRI APR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 2 S WESTON 26.08N 80.39W
04/29/2011 E0.75 INCH BROWARD FL TRAINED SPOTTER
CORRECTED COUNTY LOCATION...A TRAINED SPOTTER REPORTED
PENNY-SIZED HAIL NEAR THE INTERSECTION OF SW 199TH AVENUE
AND GRIFFIN ROAD AT 250 PM EDT.
&&
ROSSSpecial weather statement, Apr 29, 6:18 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
618 PM EDT FRI APR 29 2011
FLZ066-070-292315-
HENDRY FL-INLAND COLLIER COUNTY FL-
618 PM EDT FRI APR 29 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL HENDRY COUNTY
NORTH CENTRAL COLLIER COUNTY
* UNTIL 715 PM EDT
* AT 613 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR IMMOKALEE...AND MOVING SOUTH AT 10 MPH.
* THE STORM WILL AFFECT...
IMMOKALEE...
BIG CORKSCREW ISLAND...
AVE MARIA...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2622 8165 2643 8159 2643 8157 2647 8157
2659 8153 2652 8124 2619 8130
TIME...MOT...LOC 2218Z 005DEG 7KT 2641 8143
TINGLERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:03 PM EDT | Special Weather Statement | MFL | Broward | 27 min |
| Apr 29, 3:06 PM EDT | Special Weather Statement | MFL | Miami-Dade | 24 min |
| Apr 29, 3:23 PM EDT | Special Weather Statement | MFL | Miami-Dade | 52 min |
| Apr 29, 3:33 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 27 min |
| Apr 29, 3:34 PM EDT | Special Marine Warning | MFL | 56 min | |
| Apr 29, 3:54 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 27 min |
| Apr 29, 4:02 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Apr 29, 4:08 PM EDT | Special Marine Warning | MFL | 67 min | |
| Apr 29, 4:13 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Apr 29, 4:46 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 119 min |
| Apr 29, 4:47 PM EDT | Special Weather Statement | MFL | Hendry | 43 min |
| Apr 29, 4:53 PM EDT | Special Weather Statement | MFL | Broward | 82 min |
| Apr 29, 5:00 PM EDT | Special Weather Statement | MFL | Miami-Dade | 30 min |
| Apr 29, 5:09 PM EDT | Special Marine Warning | MFL | 66 min | |
| Apr 29, 5:25 PM EDT | Special Weather Statement | MFL | Hendry | 65 min |
| Apr 29, 5:38 PM EDT | Special Weather Statement | MFL | Palm Beach | 22 min |
| Apr 29, 6:04 PM EDT | Special Weather Statement | MFL | Broward | 56 min |
| Apr 29, 6:10 PM EDT | Special Marine Warning | MFL | 65 min | |
| Apr 29, 6:18 PM EDT | Special Weather Statement | MFL | Collier | 57 min |
| Apr 29, 7:03 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Apr 29, 7:04 PM EDT | Special Weather Statement | MFL | Collier | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.